Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 94, NWS Jackson, MS

September 21, 2009Attala County, Choctaw County, Winston County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 21, 2009, 4:02 PM CDT for Attala County, Choctaw County, Winston County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2009, 4:02 PM CDT (21:02 UTC)
Expired
Sep 21, 2009, 4:40 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Choctaw County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 212102
TORJAN
MSC007-019-159-212200-
/O.NEW.KJAN.TO.W.0094.090921T2102Z-090921T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 500 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES WEST OF
  CENTER RIDGE MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  LOUISVILLE AND CENTER RIDGE BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3332 8909 3306 8901 3301 8936 3317 8946
TIME...MOT...LOC 2103Z 249DEG 13KT 3311 8935

$$

GARRETT
3 follow-up statements
000 
WWUS54 KJAN 212118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON SEP 21 2009

MSC007-019-159-212200-
/O.CON.KJAN.TO.W.0094.000000T0000Z-090921T2200Z/
CHOCTAW MS-ATTALA MS-WINSTON MS-
418 PM CDT MON SEP 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WINSTON...EAST CENTRAL ATTALA AND SOUTHEASTERN CHOCTAW
COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MCCOOL MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  LOUISVILLE AND CENTER RIDGE BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3332 8909 3306 8901 3301 8936 3317 8946
TIME...MOT...LOC 2119Z 250DEG 11KT 3313 8930

$$

GARRETT
000 
WWUS54 KJAN 212132
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON SEP 21 2009

MSC007-019-159-212200-
/O.CON.KJAN.TO.W.0094.000000T0000Z-090921T2200Z/
CHOCTAW MS-ATTALA MS-WINSTON MS-
432 PM CDT MON SEP 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WINSTON...EAST CENTRAL ATTALA AND SOUTHEASTERN CHOCTAW
COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR KERR MOVING NORTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  LOUISVILLE BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3332 8909 3306 8901 3301 8936 3317 8946
TIME...MOT...LOC 2131Z 247DEG 10KT 3315 8927

$$

GARRETT
000 
WWUS54 KJAN 212140
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT MON SEP 21 2009

MSC007-019-159-212150-
/O.CAN.KJAN.TO.W.0094.000000T0000Z-090921T2200Z/
CHOCTAW MS-ATTALA MS-WINSTON MS-
440 PM CDT MON SEP 21 2009

...THE TORNADO WARNING FOR NORTHWESTERN WINSTON...EAST CENTRAL ATTALA
AND SOUTHEASTERN CHOCTAW COUNTIES IS CANCELLED...

LAT...LON 3332 8909 3306 8901 3301 8936 3317 8946
TIME...MOT...LOC 2140Z 250DEG 11KT 3315 8923

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 21, 2:49 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 21, 2:49 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT MON SEP 21 2009

.SHORT TERM...THE WET PATTERN JUST KEEPS GOING ON AND ON FOR THE
ARKLAMISS. TRAINING STORMS GENERALLY ALONG THE NATCHEZ TRACE ARE
OCCURRING THIS AFTERNOON AND THERE IS SOME HOPE OF MAYBE LESS
ORGANIZED ACTIVITY AS H500 HEIGHTS SHOULD BEGIN TO RISE OVER THE
NEXT COUPLE OF DAYS. GOOD MOISTURE ADVECTION...INSTABILITY AND SHEAR
SHOULD CONTINUE OVER THE AREA THROUGH THIS EVENING...BUT AS THE H500
JET MOVES NORTHEAST OF THE AREA TONIGHT AND H500 HEIGHTS BEGIN TO
RISE OVER THE AREA EXPECT THE BULK OF THE CONVECTION TO DIMINISH.
SOME SCATTERED STORMS CLOUD PERSIST INTO THE NIGHT THOUGH...ESPECIALLY
IN THE EAST.

THE UPPER LOW IN THE MIDWEST WILL PUSH A LITTLE CLOSER TO THE
ARKLAMISS ON TUESDAY...BUT THE H500 HEIGHTS WILL ACTUALLY RISE A BIT
AS THE UPPER RIDGE SHIFTS TO THE WEST CLOSER TO THE AREA. THE GFS
INDICATES MUCH LESS INSTABILITY AND SHEAR ON TUESDAY...BUT PWATS WILL
ONCE AGAIN BE UP NEAR 2 INCHES ACROSS THE ENTIRE AREA AND THIS
COMBINED WITH LIMITED INSTABILITY AND AFTERNOON HEATING SHOULD KICK
OFF SCATTERED SHOWERS AND STORMS AGAIN. THE STORMS SHOULD QUICKLY
DIMINISH AFTER SUNSET TUESDAY EVENING. THE GFS INDICATES INCREASED
MOISTURE ACROSS THE AREA ON WEDNESDAY WITH PWATS ABOVE 2.1 INCHES
OVER THE ENTIRE AREA...BUT AGAIN VERY LIMITED INSTABILITY AND SHEAR.
H500 HEIGHTS WILL RISE SIGNIFICANTLY ON WEDNESDAY ESPECIALLY EAST OF
I-55 SO THE CONVECTION SHOULD BE VERY ISOLATED OVER THOSE AREAS.

RAISED POPS SLIGHTLY ABOVE GUIDANCE TUESDAY AFTERNOON ACROSS PORTIONS
OF THE AREA AS AT LEAST MEASURABLE PRECIPITATION IS LIKELY ACROSS
MUCH OF THE AREA AGAIN. STUCK PRETTY CLOSE TO GUIDANCE FOR
HIGHS...BUT DID RAISE ABOVE GUIDANCE LOWS SLIGHTLY. DID NOT MAKE ANY
CHANGES TO THE EXTENDED FORECAST...SO WILL ATTACH THE PREVIOUS LONG
TERM DISCUSSION BELOW./15/

.PREVIOUS LONG TERM...THE STAGNANT WX PATTERN LOOKS TO LINGER
FURTHER AS WE HEAD INTO THE SECOND HALF OF THE WEEK AND INTO THE
WEEKEND. ONE GOOD THING IS THAT RAIN CHANCES LOOK TO BE LESS FOR WED-
FRI AND THEN POSSIBLY WE MAY SEE A FRONT PUSH THROUGH TO CLEAN THINGS
OUT BY SUN- MON.

FOR WED-FRI...MODELS ARE OFFERING SIMILAR SOLUTIONS ON THE GENERAL
PATTERN WITH A LARGE UPPER LOW OVER THE ROCKIES AND SUBSEQUENT UPPER
RIDGE OVER THE GULF STATES. THE EURO IS THE SLIGHT OUTLIER AS IT
DOES NOT RETROGRADE THE UPPER LOW AS MUCH AND KEEPS HEIGHTS A TAD
LOWER OVER OUR AREA. ADDITIONALLY...IT IS MORE PROGRESSIVE WITH THE
EVOLUTION OF THE SYNOPTIC FEATURES AND PUSHES IN BETTER LIFT OVER
THE WEEKEND AND IN A QUICKER FASHION. HOWEVER...BEFORE THAT
OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL SUPPORT THE BUILDING
RIDGE OVER THE AREA AND FOR THE LATTER HALF OF THE WEEK AND NO
MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP WE HAVE BEEN
SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE AND PWATS
WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT ISO/SCT
SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS AND I
WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE
ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ
WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT
MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE
PRIMARY TIMES FOR CONVECTION.

FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT
MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE
GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE
TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE
FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING
THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES
FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS
THROUGH ALL THOSE PERIODS.

AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS
RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND.
GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS
WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW
TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE
AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN
EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY
THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS
WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/

&&

.AVIATION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED
ON RADAR THIS AFTERNOON. MOST OF THE THUNDERSTORMS WERE IN THE NORTH
AND SOUTHEAST AFFECTING GWO...GTR AND HBG. THE ACTIVITY WILL
CONTINUE INTO THE EARLY EVENING HOURS BEFORE WEAKENING. HIGH
PRESSURE WILL STRENGTHEN OVER THE AREA FROM THE SOUTHEAST TONIGHT.
THIS SHOULD HELP LIMIT OVERNIGHT CONVECTION IN THE EAST BUT A WEAK
DISTURBANCE ALOFT AND THE LARGE UPPER LOW TO THE WEST MAY HELP SET
OFF AN OVERNIGHT STORM IN THE WEST. OTHERWISE...IFR TO LIFR CEILINGS
AND VISIBILITIES ARE INDICATED REDEVELOPING OVERNIGHT BY THE MODELS
AT MOST SITES WITH THE GREATEST CONFIDENCE OF LIFR CONDITIONS
OCCURRING IN THE EAST. CONDITIONS WILL BE SLOW TO IMPROVE TUESDAY
MORNING BUT MVFR CONDITIONS SHOULD PREVAIL BY 16Z. A BRIEF PERIOD OF
VFR CONDITIONS MAY BE OBSERVED BEFORE AFTERNOON SHOWERS AND
THUNDERSTORMS DEVELOP. GREATEST COVERAGE OF STORMS IS EXPECTED TO BE
OVER THE SOUTH AND WEST. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  87  71  87 /  31  82  45  58
MERIDIAN      71  86  70  89 /  48  65  31  26
VICKSBURG     71  88  70  86 /  24  81  57  72
HATTIESBURG   73  87  72  90 /  37  75  35  24
NATCHEZ       72  87  71  85 /  30  83  54  68
GREENVILLE    71  88  70  84 /  24  64  61  79
GREENWOOD     71  86  70  86 /  29  66  52  76

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ028>033-
     037>039-044>046-050>052.

LA...NONE.
AR...NONE.
&&

15/22
Hazardous weather outlook, Sep 21, 3:16 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT MON SEP 21 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053-054-059>062-222030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-
316 PM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS
A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL
DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL
WILL BE POSSIBLE WITH THE MORE INTENSE STORMS. THE SOILS ARE WETTEST
ACROSS THE NORTHEAST WHERE FLOODING POTENTIAL WILL BE GREATEST.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026>033-037>039-044>046-050>052-055>058-063>066-072>074-222030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS THE REGION.
FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE
POSSIBLE WITH THE MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Sep 21, 11:32 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT MON SEP 21 2009

MSZ027-028-211715-
CARROLL MS-MONTGOMERY MS-
1132 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WINONA AT 1132 AM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN MONTGOMERY AND EASTERN CARROLL COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, Sep 21, 11:57 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      LOUISVILLE              33.12N 89.05W
09/21/2009                   WINSTON            MS   EMERGENCY MNGR

            WATER IN FIVE HOMES AND SEVERAL ROADS BLOCKED IN
            LOUISVILLE.

&&

MME
Special weather statement, Sep 21, 12:15 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT MON SEP 21 2009

MSZ026-028-211800-
GRENADA MS-MONTGOMERY MS-
1215 PM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DUCK HILL AT 1215 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN MONTGOMERY AND EASTERN GRENADA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 21, 1:14 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT MON SEP 21 2009

MSZ046-052-211900-
LAUDERDALE MS-KEMPER MS-
114 PM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BLACKWATER AT 115 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, Sep 21, 2:12 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       PORTERVILLE             32.69N 88.47W
09/21/2009  M1.50 INCH       KEMPER             MS   TRAINED SPOTTER

            1.5 INCHES OF RAIN FELL OVER A ONE HOUR PERIOD AND WAS
            ACCOMPANIED BY PEA SIZE HAIL.

&&

HAMRICK
Local storm report, Sep 21, 3:05 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      5 E MACON               33.11N 88.47W
09/21/2009                   NOXUBEE            MS   EMERGENCY MNGR

            EMA REPORTS A YARD AND A STREET WERE FLOODED.

0115 PM     FLASH FLOOD      MCCOOL                  33.20N 89.34W
09/21/2009                   ATTALA             MS   POST OFFICE

            SEVERAL COUNTY ROADS IN THE VICINITY OF MCCOOL WERE
            COVERED WITH WATER.

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:12 PM CDTFlash Flood WarningJANNoxubee2 hr
Sep 21, 3:43 AM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Sep 21, 4:02 AM CDTFlash Flood WatchJANAttala, Choctaw, Clay, Kemper, Lauderdale, Leake and 9 more15 hr
Sep 21, 6:35 AM CDTFlash Flood WarningJANNeshoba, Noxubee, Winston115 min
Sep 21, 8:31 AM CDTFlash Flood WarningJANChoctaw, Noxubee, Winston119 min
Sep 21, 9:40 AM CDTRiver Flood WarningJANNeshoba8 days
Sep 21, 10:16 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Webster44 min
Sep 21, 10:39 AM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster31 min
Sep 21, 11:50 AM CDTFlash Flood WarningJANAttala, Choctaw2 hr
Sep 21, 1:17 PM CDTTornado WarningJANKemper43 min
Sep 21, 1:55 PM CDTTornado WarningJANKemper33 min
Sep 21, 4:19 PM CDTSevere Thunderstorm WarningJANLauderdale30 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.